Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 27, NWS Cleveland, OH

August 11, 2014

NWS Cleveland, OH issued this small craft advisory at Aug 11, 2014, 10:27 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2014, 10:27 PM EDT (02:27 UTC)
Expired
Aug 12, 2014, 10:00 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WHUS71 KCLE 120227
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1027 PM EDT MON AUG 11 2014

LEZ148-149-121030-
/O.NEW.KCLE.SC.Y.0027.140812T0227Z-140812T1400Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1027 PM EDT MON AUG 11 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT TUESDAY. 

* WINDS AND WAVES: SOUTH WINDS OF 20 TO 25 KNOTS WILL DECREASE TO
  15 TO 20 KNOTS TUESDAY MORNING. WAVES WILL INCREASE TO 2 TO 4
  FEET...SUBSIDING TO 1 TO 3 FEET TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
1 follow-up statement
464 
WHUS71 KCLE 120805
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EDT TUE AUG 12 2014

LEZ148-149-121400-
/O.CON.KCLE.SC.Y.0027.000000T0000Z-140812T1400Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
405 AM EDT TUE AUG 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WINDS AND WAVES: SOUTH WINDS OF 15 TO 25 KNOTS EARLY TODAY WILL
  DECREASE TO 5 TO 15 KNOTS TODAY. WAVES WILL BE 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 11, 9:20 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 11, 9:20 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
920 PM EDT MON AUG 11 2014

.SYNOPSIS...
LOW PRESSURE ACROSS NORTHWEST OHIO WILL DRIFT NORTHWARD REACHING
LAKE HURON BY TUESDAY MORNING...AND IT WILL TAKE A COLD FRONT
ACROSS THE AREA DURING THE DAY TUESDAY. A TROUGH WILL HANG BACK
ACROSS THE EASTERN LAKES INTO WEDNESDAY WHILE HIGH PRESSURE ACROSS
THE UPPER MIDWEST AND THE GREAT LAKES SHIFTS EASTWARD TO END THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A FEW MINOR CHANGES TO OVERNIGHT TEMPERATURES AND POP FORECASTS.
MOST OF THE PRECIPITATION SHOULD REMAIN EAST OF I-71 OVERNIGHT.
I WILL KEEP SCATTERED RAIN TO THE WEST WITH WIDESPREAD RAIN AND
THUNDER IN TH EAST.

PREVIOUS FORECAST DISCUSSION...
LOCALLY HEAVY RAINFALL STILL OCCURRING WITH
SHOWERS OVER THE CENTRAL SECTIONS OF THE FORECAST AREA. THE STORMS
ARE WEAKENING AS THEY MOVE EAST. I WILL ADJUST THE POP FORECAST TO
ACCOUNT FOR THE CURRENT TRENDS WITH MORE SCATTERED PCPN FOR NW
OHIO AND MORE WIDESPREAD PCPN IN THE EAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
EASTERN HALF OF THE AREA WITHIN SPC SLIGHT RISK FOR SEVERE
THUNDERSTORMS FOR TUESDAY. AS UPPER TROUGH AMPLIFIES/MID LEVEL
FLOW INCREASES...INSTABILITY/CONVECTION FUELED BY JUST ENOUGH
DAYTIME HEATING COULD BE ENOUGH TO ALLOW SOME OF THE STORMS TO GET
ON THE STRONG SIDE. COLD FRONT CROSSES THE AREA BY EVENING. A FEW
SHOWERS MAY FOLLOW TUESDAY EVENING/NIGHT AS THE UPPER TROUGH AXIS
HAS YET TO CROSS. IT WILL BE FAIRLY CLOUDY TUESDAY...AND HIGHS
WILL TOP OUT IN THE UPPER 70S.

SO LARGE TROUGH ENCOMPASSES THE GREAT LAKES TO NEW ENGLAND AND
AREA WILL REMAIN BELOW NORMAL. A FEW SHOWERS MAY REMAIN ON
WEDNESDAY AS ANOTHER MINOR PIECE OF ENERGY MOVES THROUGH THE
TROUGH. BY THURSDAY THOUGH...MORE DRYING AND HIGH PRESSURE MOVES
ACROSS THE AREA. TEMPERATURES WILL STILL BE HELD TO THE 70S FOR
HIGHS AND 50S AND NIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE PERIOD.  THE
LONG RANGE GUIDANCE IS SIMILAR SO CONFIDENCE IS FAIRLY HIGH TODAY.
THE SURFACE RIDGE WILL MOVE EAST OF THE LOCAL ARE BY NEXT MONDAY.
THIS WILL ALLOW TEMPS AND SURFACE DEWPOINTS TO SLOWLY BUILD DURING
THE PERIOD.  AFTER STARTING OUT BELOW NORMAL FRIDAY...MONDAY WILL BE
RATHER WARM AND MUGGY.  WILL GO MID 80S FOR HIGHS FOR MONDAY BUT
SUSPECT THAT WE WILL EVENTUALLY NEED TO GO WARMER.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VERY MOIST ENVIRONMENT WILL REMAIN OVER THE AREA THROUGH THE NIGHT
AS LOW PRESSURE OVER NORTHWEST OHIO CONTINUES TO MOVE NORTH. SHOWERS
AND THUNDERSTORMS EXTENDING FROM NE TO CENTRAL OHIO WILL CONTINUE TO
MOVE NORTHEAST THROUGH 06Z. CONDITIONS ARE EXPECTED TO DETERIORATE
FAIRLY QUICKLY TONIGHT WITH LOW STRATUS FILLING IN WITH ANY BREAKS
IN THE CLOUDS AS THE SHOWERS DEPART WITH MVFR/IFR VISIBILITES.
STRATUS WILL LIKELY DESCEND TO 500 FEET OR BELOW AT MOST SITES
OVERNIGHT. FOG IS ALSO EXPECTED AT TOL/MFD WHERE HEAVY RAIN FELL
TODAY. OTHERWISE A BREAK IN THE SHOWERS IS EXPECTED LATE TONIGHT
WITH SHOWERS AND THUNDERSTORMS FILLING BACK IN ON TUESDAY. NOT
ENOUGH CONFIDENCE IN TIMING OF THUNDERSTORMS AT THIS POINT TO
INCLUDE IN THE TAFS BUT WILL NEED TO BE ADDED. SOME THUNDERSTORMS
COULD BE STRONG ON TUESDAY.

OUTLOOK...NON VFR CEILINGS AND VISIBILITY IN PRECIPITATION LINGERING
TUESDAY NIGHT/WEDNESDAY ACROSS NE OH/NW PA.

&&

.MARINE...
LOW PRESSURE WILL PASS WELL TO THE NORTH OF LAKE ERIE ON TUESDAY.  A
WARM FRONT FROM THE LOW WILL LIFT NORTH OF THE LAKE TONIGHT CAUSING
THE EASTERLY FLOW TO BECOME SOUTH TO SOUTHWEST.  A COLD FRONT WILL
CROSS THE LAKE ON TUESDAY.  WINDS WILL BECOME WEST AS THIS OCCURS
BUT SPEEDS SHOULD NOT GET STRONG ENOUGH FOR SMALL CRAFT CONDITIONS.
LOT'S OF THUNDER IS EXPECTED THE NEXT 24 HOURS OR SO.  PRECIP WILL
LINGER IN THE EAST INTO WEDNESDAY WITH HIGH PRESSURE THEN BUILDING
IN FROM THE WEST THE REMAINDER OF THE PERIOD.  WEST TO SOUTHWEST
WINDS UNDER 15 KNOTS ARE EXPECTED FROM WEDNESDAY THROUGH SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...GARNET
SHORT TERM...OUDEMAN
LONG TERM...KUBINA
AVIATION...KEC
MARINE...KUBINA
Hazardous weather outlook, Aug 11, 4:08 AM EDT, 18 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
408 AM EDT MON AUG 11 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
408 AM EDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS TUESDAY
AFTERNOON. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-120815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
408 AM EDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS TUESDAY
AFTERNOON. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS
TIME.

In the hours before

Special weather statement, Aug 11, 5:41 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
541 PM EDT MON AUG 11 2014

OHZ030-047-112245-
ASHLAND-KNOX-
541 PM EDT MON AUG 11 2014

...SPECIAL WEATHER STATEMENT FOR ASHLAND AND KNOX COUNTIES UNTIL 645
PM EDT...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF THUNDERSTORMS ACROSS RICHLAND AND KNOX COUNTIES...
MOVING NORTHEAST TOWARDS ASHLAND COUNTY AT 20 MPH. THESE
THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL AND COULD QUICKLY
LEAD TO PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN AS
THEY ENCOUNTER HEAVY RAIN.

KEC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 10:48 PM EDTAreal Flood AdvisoryCLEHolmes6 hr
Aug 11, 11:43 PM EDTRiver Flood WarningCLEStark13 hr
Aug 12, 11:33 AM EDTSpecial Marine WarningCLE87 min
Aug 12, 1:44 PM EDTSevere Thunderstorm WarningCLEPortage, Trumbull61 min
Aug 12, 1:58 PM EDTSpecial Marine WarningCLE2 hr
Aug 12, 3:48 PM EDTSevere Thunderstorm WarningCLEErie42 min
Aug 12, 7:54 PM EDTSevere Thunderstorm WarningCLECrawford, Erie57 min

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.